| Catalog Number |
8065752203 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported ultrasound tip was cracked and broke inside the patient's eye during surgery.The damaged tip was taken out of the eye along with the sleeve and did not fall into the patient eye.It was not reported if the surgery was completed after replacing the product with another one.There was no patient harm.The procedure details was unknown.Additional information was received from surgeon that there was no effect observed on the patient, as the tip was immediately noticed to be damaged and removed from the eye.There was no strong inflammation observed the day after surgery, and no particular health problems were observed.
Additional Manufacturer Narrative
One opened broken phaco tip without a wrench with a sleeve in a bag and two unopened phaco trays were received for the report.The opened phaco tip was visually inspected and deemed nonconforming, the phaco tip was broken at the balanced tip bend area with a slightly jagged edge.The phaco had even wall thickness.There was wear on the threads, back of flange and nut corners that was consistent with threading on a handpiece.The two unopened phaco tips were visually inspected and found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the phaco tip was broken.The root cause for the broken phaco tip cannot be determined from this evaluation.The phaco tip visual inspection does not show any manufacturing issue that would cause the broken phaco tip.A complaint trend has been identified for broken phaco¿ s therefore an investigation has been opened.The complaint evaluation does not confirm the phaco tips are broken/cracked on the unopened samples, therefore the root cause for broken tip cannot be determined from this evaluation.The exact root cause for the broken phaco tip is unknown; therefore, specific action with regards to this complaint cannot be taken.An investigation is currently in progress, in order to further investigate issues with the phaco tip.No actions were taken on the unopened samples as the phaco tips were manufactured to specification.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the broken phaco tip exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).